Correlation Engine 2.0
Clear Search sequence regions


Sweet's syndrome (also known as acute febrile neutrophilic dermatosis) in two patients receiving azacitidine therapy is reported. The development of Sweet's syndrome in association with azacitidine use is rare (three published case reports since the drug's U.S. marketing approval in 2004), and the syndrome is not listed as a potential adverse reaction in the product packaging. In one of two cases of probable azacitidine-related Sweet's syndrome reported here, a 64-year-old man with myelodysplastic syndrome (MDS) developed a severe erythematous and nodular rash with peeling on his arms, legs, and face after receiving the drug (75 mg/m(2) subcutaneously daily) for three days; the second case involved a 67-year-old man with chronic myelomonocytic leukemia (CMML) who experienced a similar skin rash, as well as chills and an elevated body temperature, after five days of treatment with azacitidine. In both cases, the results of dermatologic or pathologic examination and skin biopsies were consistent with Sweet's syndrome. Perhaps the strongest evidence of a drug-induced etiology in these cases was the close temporal relationship between the initiation of azacitidine use and the development of Sweet's syndrome, with prompt symptom resolution after the discontinuation of azacitidine use and administration of appropriate corticosteroid therapy. Azacitidine was the apparent cause of Sweet's syndrome in a patient with MDS and another with CMML. Both responded well to corticosteroid therapy. After resolution of the reaction, decitabine was given to the first patient and azacitidine to the second, without complications.

Citation

Hannah B Trickett, Aaron Cumpston, Michael Craig. Azacitidine-associated Sweet's syndrome. American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists. 2012 May 15;69(10):869-71

Expand section icon Mesh Tags

Expand section icon Substances


PMID: 22555082

View Full Text